Log in
Anxiety and Depression Support
26,214 members25,552 posts

Meds Are Making Me More Depressed.

Clearly I wasn’t doing great before getting started on the meds my psychiatrist prescribed me, but I feel like I’m doing worse.

Much worse. I’m just miserable right now.

The anti depressant is called Sertraline.

I’ve read some have had similar issues that they feel significantly worse before feeling much better later on.

The office is closed, but I’m planning to stop by first thing Monday morning and tell them what’s happening.

This cannot continue. I can’t operate being this depressed.

17 Replies
oldestnewest

Hey, just read your message listen sertraline are very good med, for anxiety and depression. I tried too come off them, for 3 weeks was great then 4 weeks was so anxious and nervous. Just give them time, what dose you on me 200mg. X

Reply

50 mg.

Reply

Well that is a low dosage, your doc must think that suits, I have tried many antidepressants if you want to up em it easy

Reply

Hey you their

Reply

So sorry ur going through this. Unfortunately meds can take so long to work. Know ur not alone with ur depression. Good thoughts to you.

Reply

I'm pretty sure Sertraline is the generic form of Zoloft. I was prescribed Zoloft in 1997 to pull me out of an episode of major depression. It worked. I was on it for about 10 years, after which I was switched to something else.

Believe me, I know how terrible it is to sit around and wait several weeks for these drugs to kick in. My doc told me I had to wait at least 7 weeks before expecting results. Seven weeks is like seven lifetimes when you're in that state. I don't know how long you've been on that drug, but I'm sure your doc will point out that it takes time. Let your doc know how you feel, though. Many years ago, I was put on the latest antidepressant (I can't remember the name right now) and I quickly developed akathisia, which is extreme agitation. It was literally like being tortured 24/7. And this was on top of major depression! My doc finally relented and put me on something else, which worked beautifully for many years.

My point here is that if your symptoms are truly unbearable, be sure to tell your doc.

I wish you a speedy recovery. Hang in there - it definitely WILL get better.

And that's from someone who's been "there" and back many times, so I know what you're going through.

Take care,

jkl5500

1 like
Reply

Most SSRIs make you feel worse before making you feel better, I had the same experience with fluoxetine Prozac, but when it kicked in, it really kicked in and gave me beautiful 5 years completely symptom free

Reply

What dose and xs are you on with Prozac if anything just gave me one year of happiness and symptom free I would be more than thankful

Reply

When I started taking 20 mg per day this was 9 years ago, I had two relapses in between an average every 4.5-5 years now I am on 60 mg daily; talk with your doctor, the trick is finding the right SSRI and giving it enough time to kick in, I would say minimum 6 weeks

Reply

Going through the same thing on sertaline myself. Just raised the dose to 75

And see how I do. How long has it been that you started on it. All keep you

Posted if you want nice to have someone to chat about this nice we are going through the same thing. Ishing you well

Reply

This was Day 5 for me and I think I’m starting to feel a little better. I just took a dose and noticed a difference in mood for the better.

Reply

its been back and forth for me its helps then not so much .... guess it takes a while to stabilize in your body maybe

Reply

what dose are you at now?

Reply

50 mg. I had issues cutting the tablets which you’re supposed to do for the first week.

Only have a few days left, but my dad cut them for me so I should be good and then can start to take the full tablet in a 3 days or so.

Reply

It’s not easy. It’s going to be a fight. Just hang in there and fight through it. It took me into the full 5th week before my side effects went away. Most doctors say to give it at least 6 weeks before you feel better and it really starts working. Just try to convince yourself it is just the medicine making you feel that way. Just know you are going to feel like crap and prepare for it as best you can.

If you have nausea, try taking ginger pulse and wear the sea band arm bracelets, nervous/anxious..read a book, watch movies, if insomnia...try taking your med at night. I started doing better selling when I started taking it around 8:30 or 9:00 at night.

Reply

is horrible that feeling hope speedy recovery hang in there will get better i m on day 20 on citalomram just started to feel bit better but i fully understands how horrible it it ,, there is light on the other end hang in there , by the way didnt your gb give you any small dose of diazopam do easy of the side affects for a start....

Reply

No. All I was given was Sertraline.

Reply

You may also like...